zbMATH — the first resource for mathematics

Evolutions of the momentum density, deformation tensor and the nonlocal term of the Camassa-Holm equation. (English) Zbl 1279.35078
Summary: Methods originally developed to study the finite time blow-up problem of the regular solutions of the three dimensional incompressible Euler equations are used to investigate the regular solutions of the Camassa-Holm equation. We obtain results on the relative behaviors of the momentum density, the deformation tensor and the nonlocal term along the trajectories. In terms of these behaviors, we get new types of asymptotic properties of global solutions, blow-up criterion and blow-up time estimate for local solutions. More precisely, certain ratios of the quantities are shown to be vaguely monotonic along the trajectories of global solutions. Finite time blow-up of the accumulated momentum density is necessary and sufficient for the finite time blow-up of the solution. An upper estimate of the blow-up time and a blow-up criterion are given in terms of the initial short time trajectorial behaviors of the deformation tensor and the nonlocal term.

35Q53 KdV equations (Korteweg-de Vries equations)
37K40 Soliton theory, asymptotic behavior of solutions of infinite-dimensional Hamiltonian systems
Full Text: DOI
[1] Camassa, R.; Holm, D., An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71, 1-33, (1993) · Zbl 0972.35521
[2] Constantin, A.; Lannes, D., The hydrodynamical relevance of the camassa – holm and degasperis – procesi equation, Arch. Ration. Mech. Anal., 192, 165-186, (2009) · Zbl 1169.76010
[3] Johnson, R. S., Camassa – holm, korteweg – de Vries and related models for water waves, J. Fluid Mech., 455, 63-82, (2002) · Zbl 1037.76006
[4] Fokas, A. S.; Fuchssteiner, B., Symplectic structures, their Bäklund transformation and hereditary symmetries, Physica D, 4, 47-66, (1981) · Zbl 1194.37114
[5] Constantin, A., The trajectories of particles in Stokes waves, Invent. Math., 166, 523-535, (2006) · Zbl 1108.76013
[6] Constantin, A.; Escher, J., Particle trajectories in solitary water waves, Bull. Amer. Math. Soc. (N.S.), 44, 423-431, (2007) · Zbl 1126.76012
[7] Constantin, A.; Escher, J., Analyticity of periodic traveling free surface water waves with vorticity, Ann. of Math. (2), 173, 559-568, (2011) · Zbl 1228.35076
[8] Toland, J. F., Stokes waves, Topol. Methods Nonlinear Anal., 7, 1-48, (1996) · Zbl 0897.35067
[9] Constantin, A.; Strauss, W., Stability of peakons, Comm. Pure Appl. Math., 53, 603-610, (2000) · Zbl 1049.35149
[10] Lenells, J., A variational approach to the stability of periodic peakons, J. Nonlinear Math. Phys., 11, 151-163, (2004) · Zbl 1067.35076
[11] Camassa, R.; Holm, D.; Hyman, J. A., A new integrable shallow water equation, Adv. Appl. Math., 31, 1661-1664, (1994) · Zbl 0972.35521
[12] Beale, J. T.; Kato, T.; Majda, A., Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Comm. Math. Phys., 94, 597-617, (1984) · Zbl 0573.76029
[13] Ponce, G., Remarks on a paper by J.T. beale, T. Kato and A. Majda, Comm. Math. Phys., 98, 349-353, (1985) · Zbl 0589.76040
[14] Constantin, P.; Fefferman, C.; Majda, A. J., Geometric constraints on potentially singular solutions for the 3-D Euler equations, Comm. Partial Differential Equations, 21, 559-571, (1996) · Zbl 0853.35091
[15] Deng, J.; Hou, T. Y.; Yu, X., Geometric properties and nonblowup of 3D incompressible Euler flow, Comm. Partial Differential Equations, 30, 225-243, (2005) · Zbl 1142.35549
[16] Chae, D., On the finite time singularities of the 3D incompressile Euler equations, Comm. Pure Appl. Math., 60, 597-617, (2007) · Zbl 1124.35048
[17] Chae, D., On the Lagrangian dynamics for the 3D incompressile Euler equations, Comm. Math. Phys., 269, 557-569, (2007) · Zbl 1124.35062
[18] Bressan, A.; Constantin, A., Global conservative solutions of the camassa – holm equation, Arch. Ration. Mech. Anal., 187, 215-239, (2007) · Zbl 1105.76013
[19] Bressan, A.; Constantin, A., Global dissipative solutions of the camassa – holm equation, J. Anal. Appl., 5, 1-27, (2007) · Zbl 1139.35378
[20] Constantin, A., Existence of permanent and breaking waves for a shallow water equation: a geometric approach, Ann. Inst. Fourier (Grenoble), 50, 321-362, (2000) · Zbl 0944.35062
[21] Constantin, A.; Escher, J., Global existence and blow-up for a shallow water equation, Ann. Sc. Norm. Super. Pisa Cl. Sci. (4), 26, 303-328, (1998) · Zbl 0918.35005
[22] Rodriguez-Blanco, G., On the Cauchy problem for the camassa – holm equation, Nonlinear Anal., 46, 309-327, (2001) · Zbl 0980.35150
[23] Constantin, A.; Escher, J., Wave breaking for nonlinear nonlocal shallow water equations, Acta Math., 181, 229-243, (1998) · Zbl 0923.76025
[24] McKean, H. P., Breakdown of a shallow water equation, Asian J. Math., 2, 867-874, (1998) · Zbl 0959.35140
[25] Lai, S.; Wu, Y., Global solutions and blow-up phenomena to a shallow water equation, J. Differential Equations, 249, 693-706, (2010) · Zbl 1198.35041
[26] Constantin, A., Finite propagation speed for the camassa – holm equation, J. Math. Phys., 46, 023506, 4, (2005) · Zbl 1076.35109
[27] Henry, D., Persistence properties for a family of nonlinear partial differential equations, Nonlinear Anal., 70, 1565-1573, (2009) · Zbl 1170.35509
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.